Alert archive / Wisconsin / Excessive Heat Warnings in 2024
Excessive Heat Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this excessive heat warning at Aug 26, 2024, 2:31 PM CDT for 16 counties in Wisconsin. It took effect at Aug 27, 2024, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2024, 2:31 PM CDT (19:31 UTC)
- In effect from
- Aug 27, 2024, 11:00 AM CDT
- Expired
- Aug 27, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 25 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this excessive heat warning went out at Aug 26, 10:17 AM CDT, 4 hours 14 minutes earlier. Its key messages:
- Excessive Heat Warning and Heat Advisory remain in effect for portions of the area Today, with heat indices between 100 and 108. Milwaukee county has been added to Today's Heat Advisory.
- Excessive Heat Watch remains in effect for Tuesday (all counties), although cloud cover could prevent some areas from reaching dangerous heat levels.
- Strong to severe storms possible Tuesday afternoon and evening (mainly 4 PM CDT and onwards).
- Temperatures return to closer to average for the latter half of the week with additional chances for showers and storms.
Area forecast discussion, Aug 26, 10:17 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1017 AM CDT Mon Aug 26 2024
.KEY MESSAGES...
- Excessive Heat Warning and Heat Advisory remain in effect for
portions of the area Today, with heat indices between 100 and
108. Milwaukee county has been added to Today's Heat Advisory.
- Excessive Heat Watch remains in effect for Tuesday (all
counties), although cloud cover could prevent some areas from
reaching dangerous heat levels.
- Strong to severe storms possible Tuesday afternoon and
evening (mainly 4 PM CDT and onwards).
- Temperatures return to closer to average for the latter half
of the week with additional chances for showers and storms.
&&
.UPDATE...
Issued 1014 AM CDT Mon Aug 26 2024
Hot weather today under mostly clear skies. Heat indexes of 105
to 109 are expected for roughly the western two-thirds of the
CWA and heat indexes of 100 to 104 are expected for the eastern
third with the exception of Sheboygan and Ozaukee counties due
to an easterly component to the wind allowing for onshore flow
and cooling from Lake Michigan. The cities of Milwaukee,
Racine, and Kenosha may also be spared from heat indexes of
greater than 100 due to this onshore flow, but heat indexes will
still be in the upper 90s to near 100.
Falkinham
&&
.SHORT TERM...
Issued 415 AM CDT Mon Aug 26 2024
Today and Tonight:
A deck of stratiform clouds currently covers 3/4 of our CWA,
inhibiting radiational cooling and holding temps 1 to 4 degrees
warmer than prior expectations for the overnight low. These are
expected to gradually clear out throughout the morning hours
today, leaving this afternoon mostly sunny (with only a few
diurnal cumulus and thin cirrus possible). With temps in the low
to mid 90s and dewpoints in the mid to upper 70s, max heat
indices remain on track for 100 to 108 degrees today, and
Today's Excessive Heat Warning + Heat Advisory remain in effect.
Milwaukee county was added to the Heat Advisory, mainly on
account of forecast heat indices around 100 encroaching into the
western half of the county. Though it will still be a hot and
humid day in Sheboygan and Ozaukee counties, these two have been
excluded from the Heat Advisory due to a slight southeasterly
tilt to the wind field, allowing Lake Michigan to provide some
relief.
With our region positioned deep within the upper ridge axis
today, and with a strong CAP evident on forecast soundings,
precip chances have been limited to around 10-15% today through
this evening. CAMs show a signal for multiple rounds of
thunderstorm complexes (MCS) cruising from west to east over
the crest of the ridge (north of us) tonight into early Tuesday
AM. Though it isn't completely out of the question to see one of
these systems develop a strong cold pool and sag south into the
northeastern half of our CWA late tonight / early Tuesday
(10-25% chance), Corfidi vectors along the ridge suggest that
said MCS is likely to travel due eastward and remain north of
us. In the unlikely event it arrives, some strong wind gusts
would be possible.
Sheppard
&&
.LONG TERM...
Issued 415 AM CDT Mon Aug 26 2024
Tuesday through Sunday:
Tuesday's Excessive Heat Watch remains in effect for all areas.
Though Tuesday has the potential to be as warm (if not warmer)
than Today, the heat threat is conditionally dependent on sky
cover. The 10-25% chance for an MCS early Tuesday morning
(the chances for which are likely to decrease on the next
forecast iteration) and the potential for clouds arriving early
ahead of an afternoon and evening thunderstorm threat (25-45%
chances) could cause some areas to fall below Excessive Heat
criterion Tuesday afternoon. If neither interfere with the
sunshine and warmth, heat indices may reach the 105 to 110
range.
The Tuesday afternoon / evening thunderstorm threat (25-45%
precip chances, mainly after 4 PM) is caused by a cold front
sagging southward through the region, with very high CAPE and
steep mid-level lapse rates in place. The severe weather threat
is conditionally dependent on whether the weak front will break
the CAP. If it does, and we see convective initiation, large
hail and damaging wind gusts will be likely with any storms that
form.
CAA behind the front coupled with northeast winds off Lake
Michigan provide relief from the heat on Wednesday, with daytime
highs falling to the low to mid 80s. Another cold front passing
late Thursday into Friday will continue this trend, but yields
another chance for showers and thunderstorms.
Sheppard
&&
.AVIATION...
Issued 1014 AM CDT Mon Aug 26 2024
VFR conditions continue today. The low to mid level deck of
cloudiness has largely eroded this morning leaving mostly clear
skies across southern Wisconsin. Diurnally driven cumulus may
develop this afternoon around 5-6kft but will remain FEW to
perhaps SCT at times. Winds will be out of the south to
southwest today as low pressure to the west continues north.
Overnight, winds will become a little more variable but there is
the potential for some storms to develop across northern
Wisconsin. Currently looks as though these storms will remain to
our north, but there is a slight chance that SBM may see a
storm early Tuesday morning.
Falkinham
&&
.MARINE...
Issued 415 AM CDT Mon Aug 26 2024
High pressure of 30.2 inches will remain across the Mid-Atlantic
states through the first half of the week, allowing south winds
over the lake to continue through Tuesday. A cold front will sink
southward across the lake Tuesday evening through Tuesday night,
bringing shower and thunderstorm chances to the lake (mainly the
northern half) and shifting winds north. Another area of high
pressure then sinks southeast through Ontario on Wednesday,
allowing north winds to shift east into Thursday morning. Winds
veer south throughout Thursday as low pressure travels eastward
from Saskatchewan to western Ontario.
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning...WIZ046-WIZ047-WIZ056-WIZ057-WIZ058-
WIZ062-WIZ063-WIZ064-WIZ067-WIZ068-WIZ069-WIZ070...1 PM
Monday to 8 PM Monday.
Excessive Heat Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-
WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-
WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...1 PM
Tuesday to 8 PM Tuesday.
Heat Advisory...WIZ051-WIZ059-WIZ065-WIZ066-WIZ071-WIZ072...1
PM Monday to 8 PM Monday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 26, 4:34 AM CDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 434 AM CDT Mon Aug 26 2024 WIZ046-047-051-052-056>060-062>072-270945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 434 AM CDT Mon Aug 26 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Dangerous heat is expected for much of the area Today. See the latest Excessive Heat Warning and Heat Advisory for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerous heat may continue into Tuesday. Hence, an Excessive Heat Watch is in effect for all counties Tuesday. There is a conditional risk for severe thunderstorms on Tuesday and Tuesday night, mainly after 4 PM. If storms are able to form, very strong winds and large hail will be possible. Additional thunderstorms are expected late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-270945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 434 AM CDT Mon Aug 26 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for strong to severe storms Tuesday afternoon into Tuesday night. Additional thunderstorms are possible late in the week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-270945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 434 AM CDT Mon Aug 26 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight A line of potentially strong to severe storms is expected to move across the northern portion of the lake either late tonight or Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A line of potentially strong to severe storms may cross the lake Tuesday morning. Additional thunderstorms are possible later Tuesday and Tuesday night across the southern portion of the lake. Additional thunderstorms are possible late this week. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:31 PM CDT | Heat Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 24 hr |
Nearby
Excessive Heat Warnings in Wisconsin, 2024Every excessive heat warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.